View Full Version : Posted photos,Need feedback

09-07-2010, 09:43 AM
My hair in the front looks really bad and on the top is diffuse thinning. I am gonna have a virtual consult with Dr Bauman tomorrow to see if I am a good candidate for HT surgery. What do ya'll think?

09-07-2010, 12:38 PM
Any doctors or consultants opinions please?

09-07-2010, 12:40 PM
i don't think it looks that bad...although you're probably your harshest critic. if you haven't already, get on meds. talking with bauman is a good idea. good luck

09-07-2010, 12:49 PM
To be honest it's probably best to leave alone. Your hairline seems to be intact, and the density doesn't seem bad at all. (from what I can tell from the photos - which aren't brilliant.) In fact it could be a transplant 'after' photo. It could be risky to try and add to the density.

It's good that you are seeking the opinion of a doctor. Although I'm sure you'd get a better opinion with better photos.

09-07-2010, 12:58 PM
Thanks for those opinions.

These are pictures right after a shower. The first one is a picture trying to cover all the thinning areas. What I am really looking for in a surgery is to thicken the front and top so when wind hits it or if i go swimming you can't see the scalp as much and I dont have to worry about recombing my hair.

09-07-2010, 01:01 PM
Just curious why would it be risky? Can i lose more of my real hair if a surgery is done trying to put the follicles in between?

09-07-2010, 01:15 PM
The middle photo is the only really useful one, IMO. The third one is too blurry and the first one makes it look like you have masses of hair, but might not tell the whole story either.

I'm guessing you're 21. You should give Finasteride a try as that can often thicken up diffused hair thinning.

Just saw your other post.. yes, that's the trouble. It's possible you would end up no better, or possibly worse, then when you started, due to losing hair to shockloss by having hairs implanted among weakened native hairs, and as you're young and will continue to lose hair (especially without medication) before long you may only have the transplanted hair left. That would definitely be a worse position than you're currently in as there simply isn't enough room to pack too many hairs between existing ones. Transplant minus existing native hair would result in you having less hair than at present.

Transplanting into diffuse balding areas is not a definite no-no - transplant doctors do it all the time and the good ones are usually successful in doing it, but considering your age and that it doesn't sound like you're on medication, it could lead to disappointment.

Clear photos in better light would be an advantage here. Bad photos if anything tend to make hair look thicker than it is.

09-07-2010, 01:28 PM
Well I am 31,its still too young for this issue, and have been on propecia for 3 years. I also started using the hairmax lasercomb 3 weeks ago.

09-07-2010, 01:44 PM
Oh, well being a bit older is better, and it's good that you're on propecia (I think the lasercombs are widely considered to be useless). Has the propecia had a positive effect? How long have you been losing hair? If your hairloss has stabilized and you aren't experiencing aggressive hairloss at a very young age, that makes you a better candidate.

09-07-2010, 01:57 PM
The problem with propecia is that it helped possibly the first year and thats it. This year my hairloss is shedding more aggressively. I've been under a lot of stress. Also I'm wondering if a medication ,Subutex(generac buprenorphine) can be causing this but I've been on it for yrs.
So I paid hundred of dollars for this lasercomb for nothing? Am I wasting my time with it?Bosley and another plastic surgon(not specializing in hair) said it may work. Has anyone out there had positive results with the lasercomb?

09-07-2010, 04:17 PM
dgman21, it is almost as if you are playing a practical joke on us. You have TONS of hair. Do you really think you need a hair transplant? Please save yourself a lot of aggravation. Don't do it.

09-08-2010, 08:49 AM
I appreciate it but the thing I can't stand seeing the front and top and areas of my scalp when wind hits it in the front or i go swimming. The first picture i posted, i had to comb over and around all the thinning areas so noone can tell. I just can't enjoy the things i used to. Taking a bikeride,going to amusement parks,even working out(I feel like I'm gonna mess my hair up and go crazy). I just want thicker hair so I can enjoy these things and other events in life!

25 going on 65
09-08-2010, 09:00 AM
dgman, your hair loss pattern has some similarities to my own. I have diffuse thinning, and if I grow my hair longer and comb it the right way, I can make it look like I have good coverage. But then the wind picks up, and suddenly my scalp has visibly aged 5 years!
I know how frustrated you must be. Some people tell me I have a lot of hair also, but the truth is, I remember what my "real hair" was like... and probably 30-40% of it is now gone up top, if not more.

Let me ask you, how is your crown doing? If it's holding up well, you might be able to bolster it with meds and use your donor hairs purely to fill in the front and top of your scalp. But don't take anything I say as medical advice, because I'm no pro, and you should be talking to doctors first and foremost (which, glad to see, you are already doing).

09-08-2010, 09:18 AM
My crown is halfway decent. I want to do exactly that and use the donor hair to fill in the top and front. I'll let you know what Dr Bauman said after a virtual consult.

09-08-2010, 09:48 AM
If you want accurate opinions on your hair loss you should post pics that actually show your hair loss and not pics of your hair styled to hide it. Do not use a flash because that makes things look worse. Just find a spot with good all around lighting and then take the pics. Before you post them you should review them and ask yourself if they show what you are actually trying to share with us.

09-08-2010, 10:05 AM
Ok. I may try that. The only reason i posted one of the pictures styled like that is to vent about how so many people think i don't have issues but they don't see the thinning areas and i always try to explain that I'm styling it in a way where its covered.

Your hair looks very good. Have you had a HT? What do you recommend to people about them or other advice?

09-08-2010, 11:52 AM
Yes, I've had a hair transplant. In fact, I have a colorful history with the procedure.

My history is documented here... www.hairtransplantmentor.com

I was basically the first person (along with "Futzyhead) to really document what happens to you in between the "before" shot and the "after" shot. The first version of my site went up eight and a half years ago and the site you see above is the latest iteration of my experience. I now work for Hasson & Wong and have so since 2003, after my second procedure with Dr. Wong.

09-08-2010, 12:40 PM
Regarding the laser comb, I haven't looked into it with any detail, but the prevailing thought seems to be that it's just another useless gimmick.

If you're losing hair rapidly that's even more reason not to go ahead with a transplant.

09-08-2010, 01:16 PM
How can I slow the hairloss down besides propecia? I heard people say combine it with monoxidil but most doctors say that it won't help really and I am afraid of running too much topics in my hair causing more shedding. What about washing with shampoo everyday? Should i only do it every other day? I haven't used conditioner in awhile.

09-08-2010, 04:15 PM
I haven't seen any good reason to believe that hair washing is an issue. You could try Dutasteride, which is the next step up from Finasteride. Some guys transition when the Fin loses it's effectiveness and have success with it.

09-08-2010, 04:31 PM
Matt is that over the conter? Should it be used in conjunction with the propecia?

09-08-2010, 04:46 PM
No, it's a drug like propecia is (and a replacement for it). You'd have to obtain it in the same way. I would advise you to read up on it first though. You probably know about propecia side effects, even if you didn't experience them yourself. Guys who use Dutasteride (Avodart is a brand name just as propecia is a brand name for Finasteride) do often report the same type of unwanted effects, and often to a stronger degree.